hi ive been on methadone for 9 years for severe back pain 40 mgs a day in beetween that time i lost my 13 yr old daughter and drs put me on effexor 150 mg i am now down to 1 at night was on 3,2 yrs ago dr put me on serequal 100mg 2 at night, i was put into physc care in hospital for a few days as the grieving was just unbearable and all i wanted was 1 nights sleep serequal have helped but id like to get off it but females in our family plus me has been told we got low seretonine .even thought its been 8 yrs since losing meghan the pain is still unbearable please help me some1
I'm so sorry you have had to bear this, grieving the loss of a loved one must be terrible. I can share that if you really want to get off the seroquel you will need to taper off it, not just stop it cold turkey. If you don't taper off it by slowly reducing your dosage over time you will have withdrawal symptoms. Your body has become accustomed to having the seroquel at bedtime so you can expect some insomnia until you readjust.
If you are still depressed, may I ask why you are trying to get off the seroquel and the effexor? Not sure how you know that the girls in your family have low serotonin levels but if there is a history of depression in your family, you may be predispositioned for it and need to stay on an antidepressant or similar medication. Please give it some thought before you try to taper off the seroquel.
We are here to support you. If you just need someone to talk to, I am here.
Dear gero, I lost a 5 month old boy back in the 60s, I still miss him. I've had a busy life with healthy children and grandsons, jobs, etc. Are you talking to your health provider about this? Going cold turkey can have severe consequences-that can include convulsions-look at the problems in stopping smoking or drinking coffee- Without sleeping pills, you will be awake most of the time-tossing and turning, etc. I'm not telling you to keep taking serequal, I'm advising you to be careful. I'm not sceptical about the family lore. On my mother's side-every third generation a red-head had twins and either the twins and/or the mother died. I was told by my grandmother and her sisters that I'd have twins and great problems.
I lost a twin while being examined-they thought that the other twin was placenta, so a week later, they did a D&C, which accidently aborted the other twin. That wouldn't happen today because of ultra sound. But I'm glad that I have all grandsons-so that curse is dying out. Take care-Sometimes science catches up with family myths. I still feel conflicted by the loss of the twins-I did console the doctor that examined me-I probably would have lost it when I got off the table-which I told him. I didn't go into family legend-and I didn't know that I had twins until after the D&C.
gero, I'm soooo sorry to hear about your daughter... Seroquel along with an antidepressant like effexor, increases the effectiveness of the antidepressant. However, abilify can be a great substitue for the seroquel in helping your antidepressant work better in the same way. Although the side effects of seroquel are weight gain, it does wonders for many. It is also used as an alternative sleeping pill too... However, if you want to get off the seroquel, please use wisdom and wean slowly off. Withdrawal is not what you need in your life right now... it could send you spiraling down into an even deeper depression than before. I also suggest staying on the effexor and maybe even talking to your dr. about upping it some. also, see what your dr. says about switching out abilify for your seroquel... the antidepressant will help with your serotonin and norepinephrine levels. another option--leave everything as it is if it's working. you've been through enough and if you're stable on this combo... keep it that way. I hope the best for you!
Hello there, thanks for sharing your story, as i havent lost anyone close to me i wont even begin to say i know what your are feeling. Please know that i did feel for u reading your story. I dont know anything about anti depressants, my doctor says time is the best anti depressant and no pill will replace that plus you have the withdrawals on top. I am on 80mg of methadone and valium, my life isnt a wonderland but just being stabile on these two meds i dont wake up blue at all. Your trip here on in i think is going to suck for you and you must know that there will be light at the end of the tunnel. This site is great for support so use it as much as you need. In regards to your meds,i cant comment except to say make your surroundings and the people you see as happy as possible. Time, time will be your lifeline in the end. Take care, Skins1970 ( my name is Meaghan as it happens ) bye gero.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Jun 2010 • 5 answers
Posted 18 Feb 2011 • 6 answers
Posted 24 Sep 2011 • 4 answers
Posted 13 Apr 2012 • 4 answers
Has anyone else been on venlafaxine/Effexor for 23 years? I have been concerned about long term use?
Posted 18 days ago • 1 answer